Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 277, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2018, 1:40 PM CDT for 4 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 1:40 PM CDT (18:40 UTC)
- Expired
- Jul 6, 2018, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chester County, TN, Hardeman County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:24 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 6, 12:24 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1224 PM CDT Fri Jul 6 2018 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 341 AM CDT Fri Jul 6 2018/ DISCUSSION... A couple of weak thunderstorms are moving to the East near the Tennessee/Mississippi County line. Otherwise the radar is echo free. Temperatures across the Midsouth are in the low to middle 70s under partly cloudy skies with decreasing cloud coverage. Morning lows will likely remain in the low to middle 70s. The main highlight of this forecast update in the arrival of a cold front. The front will slowly move across the Midsouth today, and is actually expected to push all the way to the Gulf Coast over the next 48 hours or so allowing a cooler and less humid airmass to infiltrate the Midsouth. Highs today will likely still be in the low 90's, but lower dew points will keep heat indices below Heat Advisory criteria...in the upper 90s to low 100's. Showers and thunderstorms along with extensive cloud cover may result in even cooler temperatures. Over the next several says a broad ridge will gradually shift from centered over the Plains to along the East coast of the Nation. Beginning Saturday, through next week, it looks like we will remain in a cooler and wetter pattern featuring high temperatures near to slightly below normal. Organized severe weather does not look likely, but this time of year any thunderstorm is capable of producing locally heavy rainfall, frequent lightning and even damaging wind. 30 && .AVIATION... /18z TAFs/ Afternoon showers and thunderstorms are likely at each terminal this afternoon, possibly excluding KJBR. Expect gusty winds and reduced visibility with this convection. Thunderstorms will continue into the evening hours but should wane in coverage after sunset, although scattered showers are expected through late evening. MVFR ceilings are expected to develop overnight and persist into Saturday morning. Winds will be from the north area wide by this evening and should remain 6-10 kts for most sites. Expect north to northeast winds on Saturday at 8-12 kts. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 6, 5:31 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 531 AM CDT Fri Jul 6 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 531 AM CDT Fri Jul 6 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 6, 10:52 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 SW WEST MEMPHIS 35.10N 90.23W
07/05/2018 CRITTENDEN AR BROADCAST MEDIA
POWER LINES DOWN ALONG AIRPORT ROAD.
&&
MJSpecial weather statement, Jul 6, 11:43 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
1143 AM CDT FRI JUL 6 2018
ARZ028-TNZ019-048-050-061715-
Mississippi AR-Lauderdale TN-Dyer TN-Haywood TN-
1143 AM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Lauderdale County in southwestern Tennessee...
Southwestern Dyer County in northwestern Tennessee...
Northwestern Haywood County in southwestern Tennessee...
At 1142 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 9 miles southwest of
Unionville, or 10 miles north of Ripley, moving south at 20 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Mississippi...Lauderdale...southwestern Dyer
and northwestern Haywood Counties should monitor this storm closely.
LAT...LON 3585 8935 3582 8936 3581 8935 3569 8934
3570 8986 3606 8966 3611 8937
TIME...MOT...LOC 1642Z 351DEG 17KT 3589 8959
JOHNSONLocal storm report, Jul 6, 12:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 3 W MEDINA 35.80N 88.83W
07/05/2018 GIBSON TN SOCIAL MEDIA
SIGNIFICANT DAMAGE TO A MOBILE HOME ROOF OFF OF HIGHWAY
186.
&&
MJSpecial weather statement, Jul 6, 12:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
1257 PM CDT FRI JUL 6 2018
TNZ020-050>052-061830-
Madison TN-Crockett TN-Gibson TN-Haywood TN-
1257 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...
Western Madison County in southwestern Tennessee...
Crockett County in northwestern Tennessee...
Southwestern Gibson County in northwestern Tennessee...
Eastern Haywood County in southwestern Tennessee...
At 1257 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Alamo, or 12 miles
west of Humboldt, moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Madison...Crockett...southwestern Gibson and
eastern Haywood Counties should monitor this storm closely.
LAT...LON 3543 8898 3543 8918 3540 8919 3540 8924
3586 8925 3593 8901 3550 8875
TIME...MOT...LOC 1757Z 333DEG 15KT 3579 8913
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Jul 5, 8:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 41 min |
| Jul 5, 8:43 PM CDT | Special Weather Statement | MEG | Shelby | 47 min |
| Jul 5, 8:53 PM CDT | Special Weather Statement | MEG | Gibson | 52 min |
| Jul 5, 9:09 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Madison | 45 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 43 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 41 min |
| Jul 5, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 45 min |
| Jul 5, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 21 min |
| Jul 6, 12:29 AM CDT | Special Weather Statement | MEG | Fayette | 46 min |
| Jul 6, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 32 min |
| Jul 6, 12:57 PM CDT | Special Weather Statement | MEG | Crockett, Madison | 33 min |
| Jul 6, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 42 min |
| Jul 6, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:57 PM CDT | Areal Flood Advisory | MEG | Crockett, Madison | 2 hr |
| Jul 6, 2:12 PM CDT | Flash Flood Warning | MEG | McNairy | 2 hr |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 37 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | MEG | McNairy | 30 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | MEG | Weakley | 46 min |
| Jul 6, 4:34 PM CDT | Special Weather Statement | MEG | Weakley | 41 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | MEG | Gibson | 24 min |
| Jul 6, 6:37 PM CDT | Special Weather Statement | MEG | Henry | 23 min |
| Jul 6, 6:59 PM CDT | Special Weather Statement | MEG | Carroll | 31 min |
| Jul 6, 2:22 PM CDT | Special Weather Statement | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 23 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | MEG | Benton, Tippah, Union | 42 min |
| Jul 6, 2:51 PM CDT | Special Weather Statement | MEG | Prentiss | 39 min |
| Jul 6, 2:55 PM CDT | Special Weather Statement | MEG | DeSoto | 20 min |
| Jul 6, 3:15 PM CDT | Special Weather Statement | MEG | Tate | 30 min |
| Jul 6, 3:20 PM CDT | Special Weather Statement | MEG | Monroe | 40 min |
| Jul 6, 3:26 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | MEG | Lafayette, Lee, Pontotoc | 30 min |
| Jul 6, 3:40 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 50 min |
| Jul 6, 3:44 PM CDT | Special Weather Statement | MEG | Panola | 31 min |
| Jul 6, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 40 min |
| Jul 6, 4:25 PM CDT | Special Weather Statement | MEG | Yalobusha | 50 min |
| Jul 6, 4:37 PM CDT | Special Weather Statement | MEG | Calhoun | 8 min |
| Jul 6, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| Jul 5, 10:15 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 8 min |
| Jul 6, 12:10 AM CDT | Special Weather Statement | MEG | Poinsett | 50 min |
| Jul 6, 1:01 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 44 min |
| Jul 6, 1:45 PM CDT | Special Weather Statement | MEG | Crittenden | 45 min |
| Jul 6, 1:48 PM CDT | Special Weather Statement | MEG | Poinsett | 42 min |
| Jul 6, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 37 min |
| Jul 6, 2:11 PM CDT | Special Weather Statement | MEG | Cross | 34 min |
| Jul 6, 5:06 PM CDT | Special Weather Statement | MEG | Randolph | 39 min |
| Jul 6, 5:18 PM CDT | Special Weather Statement | MEG | Lawrence | 27 min |
| Jul 6, 5:31 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.